News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Headaches

Question: Headaches from LCD Monitor Resolutions


 LittlBUGer - Wed Jul 25, 2007 9:30 am

Hello. Basically, I want to know if it's been known to get headaches from switching from one LCD monitor resolution (say standard 1280x1024) to another (such as widescreen 1900x1200)? I'm a computer programmer and have been working with computers and monitors for years without issue, at least until recently. I use a 19" monitor (1280x1024 res) at work and my laptop at home is a 17" widescreen (1900x1200 res). My eyes have gotten used to my laptop at home I think as I never have problems there but once I get to work, after a while, I get a headache, usually at lunch (when I take a break) and after I leave work. Is this common and is there a solution to help it other than getting a new monitor with the same resolution at work?

And more about me, I'm a 25 year-old male with no past medical problems and I'm not currently taking any medications. Thank you for your time.
 Dr. Chan Lowe - Thu Aug 02, 2007 6:32 pm

User avatar Hi LittleBUGer,

Some monitors and some monitor settings are known to produce more eye strain and eye fatigue than others. It certainly may be that your new settings are causing your eyes to work harder. After hours of eye strain, headaches commonly develop.

If you have a human resources department at work they often have people working for them that deal with ergonomic issues to help prevent overuse injuries.

If you are able to modify the settings of your monitor this may also help.

Additionally, it may not be your monitor by itself. Take a look at the lighting and the rest of the set up at your desk to see if you can arrange things better to minimize eye strain, such as making the monitor eye level, etc.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here